Chronic headaches - Forums at Psych Central


Reply
 
Thread Tools Display Modes
Old 12-01-2018, 02:38 AM #1
sunnydisposition sunnydisposition is offline
Veteran Member
 
Member Since: Jun 2016
Location: India
Posts: 514
sunnydisposition sunnydisposition is offline
Veteran Member
sunnydisposition living close to each breath
 
Member Since: Jun 2016
Location: India
Posts: 514

2 yr Member
185 hugs
given
Default Chronic headaches

Its been 3 weeks and a day, since i started taking lexapro for managing my overwhelming anxiety and chronic tension headaches..its, where my scalp stays extremely tight..all the way to the base of my neck..my head feels like im carrying a LOT of weight..so heavy..its like the inside of a pressure cooker when the steam is full..its just that there is no outlet to relieve the pressure ..and i literally feel the tension i feel psychologically physically manifest in real time in the form of more and more pressure buildup..and all this is a consistent.. a 24-7 problem..

So far ive experienced very little relief from lexapro..but mostly i feel like im taking sugar pills..ive yet to feel any therapeutic benefit of actual significance yet..

I just wanted to know if or weather its normal for ssri's to not kick in this early in the treatment..or is it time for me to talk to my doc about switching to a different med..
sunnydisposition is offline   Reply With QuoteReply With Quote
Hugs from:
Old 12-03-2018, 01:50 PM #2
Skeezyks's Avatar
Skeezyks Skeezyks is offline
Apparition
 
Member Since: Oct 2015
Location: L'Etoile du Nord
Posts: 17,242
Skeezyks Skeezyks is offline
Apparition
Skeezyks's Avatar
Skeezyks has no updates.
 
Member Since: Oct 2015
Location: L'Etoile du Nord
Posts: 17,242 (SuperPoster!)

3 yr Member
12.8k hugs
given
PC PoohBah!
Smile Re: Chronic headaches

Unfortunately I don't know a lot about psych med's in general. I've been on a few different antidepressants for varying periods over the years. But, for the most part, not long enough to be able to say much of anything about them. I was put on Lexapro at one point. However, shortly after I began taking it, I developed little pin-prick-like dots all over my lower legs & was taken off of it post-haste.

Three weeks & a day isn't all that long to determine whether or not a particular antidepressant is going to be effective or not, in my opinion. I would think, perhaps, at least a month would be an appropriate amount of time to wait. But, then, I'm not a mental health professional. So that's just my personal opinion.

The other potential problem that comes up here though, I would guess, is that it sounds as though you're taking this for anxiety. And, from what you wrote, it sounds as though you're becoming anxious over the fact that it doesn't seem to be working yet. It's hard to know if the Lexapro just isn't working for you or if your concern, with regard to it, is simply a new symptom of your anxiety... if that makes any sense. Either way, given the amount of distress it sounds as though you are in, it seems to me some contact with your prescriber would be appropriate, if for no other reason than to hopefully calm your fears.
Skeezyks is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 03:09 AM.

Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



 

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. .

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.